MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; NIR HANDHELD CAMERA

INTUITIVE SURGICAL, INC NONE; NIR HANDHELD CAMERA
Model Number 470655-01
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, the cause of the reported complication cannot be determined.An intuitive surgical, inc.(isi) field service engineer (fse) site visit was performed, and a functional test performed of the nir handheld camera system and light source.No issues were found with operation of the devices.The fse verified that the light source can be turned on and off to standby mode.The fse verified that the handheld camera can change modes with the control buttons.The fse was unable to perform full system verification due to the system being in use.The fse provided technical documentation for use of light guide and reviewed the warnings/precautions for use with the robotics coordinator.The fse specifically reviewed section 3.1 page 16 of the schoelly light guide instructions for use (ifu).This section has precautions for light guide use regarding temperature after use.These precautions from the document will be printed and displayed in the operating room (or) for staff future use.After testing, these devices were deemed safe for use.A review of the site's system logs for the reported procedure date revealed there were no related system errors to have occurred during the surgical procedure that would have likely caused or contributed to the reported complaint.
 
Event or Problem Description
It was reported that during a da vinci-assisted revision band to duodenal switch surgical procedure, the patient sustained a burn from the schoelly camera.The camera was turned off after use and left plugged in when stored in the sterile drape side pocket.The camera tip was still warm and the heat melted the sterile drape and left a burn on the patient the size of a quarter.Ointment was ordered for the burn.There was no additional tissue resection or further intervention required.There were no da vinci related complications or issues intraoperatively.The patient was reported to be doing well postoperatively.

Brand Name
NONE
Common Device Name
NIR HANDHELD CAMERA
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24407888
Report Number2955842-2026-05304
Device Sequence Number8223389
Product Code GCJ
UDI-Device Identifier04250480109076
UDI-Public(01)04250480109076
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K221591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number470655-01
Device Catalogue Number470655
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2024
Initial Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale